Jump to content

Advice on post SAH epilepsy needed


Recommended Posts

Once again I am turning to you all in time of need. Adam you may be able to help. I have been on the anti-epiepsy medication Keppra for 7 days now and I seem to be full of dread and fear. I keep getting dizzy spells that make me feel awful. Is this normal? Do the tablets just take some getting used to?

Im just full of fear at the moment and cant seem to shake it. I just worry that Im not going to make it even though I have been told what good progress I have made. The seizure factor seems to have thrown all my confidence. Can any of you wonderful people help ny sharing your experiences.

Do I just need to be a bit more patient or should I go back to my GP, I dont want to appear paranoid about my symptoms.

Help needed even if its just to tell me to get a grip!!!!

Regards

Karen x

Link to comment
Share on other sites

Hi Karen,

Sorry I can't help with post-SAH epilepsy medication, but I did suffer from bouts of fear that I might not make it. It was anxiety after the trauma of it all. Once I'd had some counselling I found I was able to start dealing with things. It took time though.

If you are having doubts about the medication try calling your Dr to discuss it, and see how long you should allow for it to work and settle in your system.

Take care

Kel x

Link to comment
Share on other sites

Hi Karen,

Sorry I can't help on this one either, but would suggest you go and speak to your GP about how you are feeling after taking the tablets - it should at least put your mind at rest. I used to hesitate about going to the Docs, but am slowly learning it is not the thing to do!

Sarah

Link to comment
Share on other sites

Karen

go back to your gp it is quite possible that keppra does not suit you there are other anti epileptic drugs which you can take yes they cant take time and there can be side effects no dr will think you paranoid after such an episode seek your dr out try not to fret go and talk to him take care

Link to comment
Share on other sites

Hi Karen,

Your query is hard to answer and you really need to make an appointment with your GP. However, I can understand where you're coming from and I was on a anti-seizure med called Phenytoin for 10 months after the SAH.

I had a massive anxiety problem and like you, dizzy spells. However, it is possible that your anxiety could be caused by your recent trauma from the seizure and feeling as though you're worried about being alone or going out etc. I know what that's like, as when I had my seizures, I also peed myself ... so making sure that I had an empty bladder before leaving the house, became pretty much OCD-ish...! If you search my posts and include the words: Seizures, Phenytoin etc .... I'm sure that you will find me well documented! I found it as hard to come off the anti-seizures meds, as I did when I was on them .... as didn't know whether or not the seizures would return .... it's the hardest journey that I've had to make in my life ...and I had to withdraw very slowly.

Phenytoin, was developed in the early 1900's and it's probably a drug that's quite cheap to prescribe on the NHS to treat general seizures and therefore the first port of call by the medics ... whereas the newer drugs are more expensive. However, it appears to have left me Vit D deficient and Folate deficient. In the early months of recovery, I also discovered that I should have been having routine blood tests to monitor the levels of this drug in my body .... but I wasn't.

I hit desperation point at one stage and my Consultants at Southampton, decided that due to the side effects that I was having, that it was worth me withdrawing from it ... Karen, my story is quite a long one and all I can suggest, is that you go see your GP and review it with him .... if he can't help you, then ask him to refer you back to your Consultant. A lot of meds have side effects, but whether your anxiety has been caused by the event of the seizure, rather than the meds is something that I can't answer. With seizures, it's hard to weigh up and I can well understand your anxiety .... but getting the right level of medication can also be a bit of a trial .... so, make an appointment with your GP and hopefully they can give you a blood test to make sure that your level is okay.

Hugs to you ..... I know how you feel.....xx

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...